MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that two pipelines failed to open in the distal section, a phenom catheter encountered resistance, and an axium coil was entangled with the catheter upon retraction which resulted in a migration after deployment.  the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left c6 with a max diameter of 3.3 mm and a 1.9 mm neck diameter.The landing zone was 4.6 mm distally and 5.2 mm proximally.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The accessed vessel was the femoral artery with a diameter of 6 mm.Dual antiplatelet treatment was administered.Aspirin and clopidogrel were given three days before surgery each time.The angiographic result post procedure showed use of the third stent contrast trapped in aneurysm.No patient symptoms or further complications were reported as a result of this event.It was reported that the distal end of the stent (lot # b467833) could not be opened after the dense mesh stent was deployed in the middle cerebral artery.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than two times.It is unknown if there were additional steps or other devices required to open the pipeline.The pipeline was removed from the patient.It is unknown if the pipeline was resheathed and removed with the microcatheter.  the pipeline was not used for an indication that is off-label.It is unknown if the pipeline and any accessory devices were prepared as indicated in the instructions for use (ifu).It was reported for lot # b335281,  the distal end of the stent could not be opened after the dense mesh stent was deployed in the middle cerebral artery.The pipeline was not positioned in a bend.The pipeline had been deployed less than 50% when it failed to open.The pipeline was resheathed more than two times.It is unknown if additional steps or other devices were required to open the pipeline.It is unknown if the pipeline was removed from the patient.It was reported the dense-mesh stent was deployed in the middle cerebral artery, the distal end could not be opened, the stent was retrieved into the stent catheter, and the stent could not be pushed out, and then withdrawnas a whole.It was reported there was catheter resistance in the distal section.The catheter was flushed as indicated in the ifu.It was also reported after the second dense-mesh stent was deployed in the middle cerebral artery, the distal end of the stent could not be opened.It was withdrawn to the rivet at the distal end of the aneurysm and still could not be opened.Then, the coil inside the aneurysm was taken out during the retraction to the stent catheter, resulting in the overall withdrawal from the body.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the device was prepared as indicated in the ifu.The procedure was completed with a new dense mesh stent.Both pipelines were removed from the patient.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: video inspection system (m-78210), ruler 200cm (m-83361).Drawing(s) referenced: fa-55xxx-xxxx rev.Q.As found condition: the axium prime coil was returned for analysis within shipping box; and within a dispenser coil.Damage location details: the axium prime coil was returned outside the introducer sheath.The axium prime coil still was attached to the pushwire.The axium prime pushwire was found to be bent and kink along the pushwire.The axium prime implant coil was found to be severely damaged and stretched.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the analysis findings, the customer¿s complaint was confirmed.However, the root cause could not be determined.(nikkhs2 2023-08-07) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17236904
Report Number9612164-2023-02820
Device Sequence Number5869845
Product Code KRD
UDI-Device Identifier00763000313722
UDI-Public00763000313722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number225821881
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer06/28/2023
08/08/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date06/30/2023
09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale